Alert archive / New York / Special Marine Warnings in 2011

Special Marine Warning 26, NWS Buffalo, NY

June 4, 2011

NWS Buffalo, NY issued this special marine warning at Jun 4, 2011, 11:31 AM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2011, 11:31 AM EDT (15:31 UTC)
Expired
Jun 4, 2011, 1:00 PM EDT
In force
89 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 4, 9:27 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 4, 9:27 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
927 AM EDT SAT JUN 4 2011

.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TODAY...BRINGING MID
AND HIGH LEVEL CLOUDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THE FRONTAL ZONE. A COLD FRONT WILL QUICKLY FOLLOW
TONIGHT WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
920 AM UPDATE...ALL EYES ON LARGE MCS APPROACHING FROM THE
NORTHWEST AT MID MORNING. CENTER OF ACTIVITY MOVING DOWN OFF LK
HURON AND GEORGIAN BAY INTO SRN ONTARIO...WITH LEADING EDGE OF
SHOWERS INTO TORONTO AREA ATTM. HRRR INITIALIZING FAIRLY WELL AND
SHOWS THIS FEATURE DIVING SSE AND AFFECTING AREAS FROM BUF TO
CHAUT COUNTY...BUT WILL RELY MORE ON ACTUAL IR SATELLITE...
RADAR...AND LIGHTNING TRENDS FOR THE NEXT FEW HOURS. THESE SHOW
CLOUD TOPS BEGINNING TO WARM AND MOVEMENT TURNING A BIT MORE
SOUTHERLY...MORE LIKE 340-350 FOR CENTER OF FEATURE. THIS WOULD
TAKE IT DOWN ACROSS EASTERN LK ERIE AND CHAUT COUNTY...BUT OUTER
EDGE WOULD STILL WET DOWN BUF-NIAG REGION IN THE 11 AM TO 1 PM
TIME FRAME. DID MAJOR UPDATE TO GRIDS TO ACCOUNT FOR THIS...WITH
CATEG POPS FROM BUF WEST AND SOUTHWEST...BUT SHARP GRADIENT TO SLGT
CHC GEN VALLEY EAST WHICH WILL MISS THIS SYSTEM COMPLETELY. BUF
12Z RAOB VERY DRY SO THIS WILL ALSO HELP TO WEAKEN SYSTEM AS IT
REACHES OUR AREA...BUT IT IS TOO CLOSE ALREADY SO WE WILL GET
SOME RAIN.

EXPECT THE MCS TO WEAKEN THROUGH MIDDAY AND EARLY AFTERNOON AS IT
REACHES CHAUT CO AND NW PA/NE OHIO...BUT WILL THEN NEED TO KEEP AN
EYE ON REDEVELOPMENT LATER THIS AFT/EARLY EVE AS WARM SECTOR
TRIES TO PUSH EAST FROM MICH AHEAD OF THE COLD FRONT LATER
TONIGHT. OF CONCERN IS TONGUE OF 70+ DEW PTS OVER CHICAGOLAND AND
MKE WHICH WILL QUICKLY ADVECT ACROSS SRN MICH AND SW ONTARIO THIS
AFTERNOON. WILL FOCUS MORE ON THIS IN LATER PACKAGE.

ADJUSTED TEMP GRIDS DOWNWARD IN FAR WEST AND INCREASED QPF GRIDS.
SHOULD STILL SEE SOME PARTIAL CLEARING BUF AREA EARLY-MID
AFTERNOON AFTER THIS FEATURE WORKS THROUGH.

RELEVANT PORTION OF PREV DISC FOLLOWS...

A SECOND CONVECTIVE POTENTIAL WILL EXIST LATER IN THE DAY AND
EARLY TONIGHT AS THE COLD FRONT ARRIVES. MODEL SOUNDINGS
SUGGESTING MLCAPES FROM 1500-2000 J/KG BY EARLY EVENING AS THE
FRONT DROPS DOWN ACROSS THE AREA. THE POTENTIAL EXISTS FOR SEVERE
WEATHER...WITH UNIDIRECTIONAL SHEAR PROFILES SUPPORTING LINEAR
SEGMENTS AND DAMAGING WINDS AS THE MAIN THREAT...PRIMARILY ALONG
THE SOUTHERN TIER. LARGE HAIL NOT OUT OF THE QUESTION GIVEN
POTENTIAL STRENGTH OF UPDRAFTS. BEHIND THE COLD FRONT A BUBBLE
HIGH WILL SETTLE IN WITH GRADUAL DRYING OVERNIGHT TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
THE WEAK COLD FRONT/SURFACE TROUGH THAT WILL BE IN PLACE OVER
CENTRAL NEW YORK SUNDAY MORNING WILL MOVE INTO EASTERN NEW YORK
DURING THE AFTERNOON. WEAK CONVERGENCE IN THE VICINITY OF THIS
BOUNDARY AND DAYTIME HEATING WILL GENERATE A FEW SHOWERS...BUT MOST
OF THE PCPN SHOULD STAY EAST OF OUR CWA. OTHERWISE...EXPECT A WEST
TO EAST INCREASE IN SUNSHINE DURING THE DAY AS DRIER AIR WORKS EAST
ACROSS THE AREA.

A WEAK SURFACE RIDGE WILL THEN SETTLE ACROSS THE LOWER LAKES MONDAY
AND MONDAY NIGHT AND BRING MORE DRY WEATHER AND SLIGHTLY ABOVE
AVERAGE TEMPERATURES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
DRY AND WARM WEATHER WILL CONTINUE TUESDAY AND WEDNESDAY WITH WEAK
HIGH PRESSURE STILL IN PLACE OVER THE LOWER LAKES AND OHIO VALLEY.
THE CHANCES FOR A FEW SHOWERS AND THUNDERSTORMS WILL GO UP THURSDAY
AS INCREASING LOW LEVEL MOISTURE INTERACTS WITH A COLD FRONT THAT IS
FORECAST TO APPROACH LAKE ONTARIO. WITH 850 MB TEMPERATURES EXPECTED
TO AVERAGE AROUND 18C...CORRESPONDING SURFACE TEMPERATURES MAY WARM
WELL INTO THE 80S AWAY FROM LAKE INFLUENCES. OF COURSE...CLOUD COVER
AND THE POTENTIAL FOR CONVECTION IN THE VICINITY OF A PRE-FRONTAL
TROUGH WILL IMPACT TEMPERATURES.

EXPECT A FEW MORE SHOWERS AND THUNDERSTORMS TO LINGER THURSDAY NIGHT
AND FRIDAY AS THE AFOREMENTIONED COLD FRONT DROPS SOUTH ACROSS NEW
YORK STATE.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
CONVECTIVE COMPLEX MOVING SOUTHEAST FROM LK HURON WILL AFFECT THE
FAR WESTERN TERMINALS BETWEEN 15Z AND 19Z TODAY. WILL GO WITH
"VCTS" AT KBUF/KIAG AND TSRA AT KJHW WHERE IT IS MORE CERTAIN. NO
PROBLEMS FURTHER EAST TODAY. MVFR CONDITIONS WHERE CONVECTION
DEVELOPS. MORE CONVECTION POSSIBLE THIS EVENING AHEAD OF A COLD FRONT.

OUTLOOK...
SUNDAY THROUGH WEDNESDAY...MAINLY VFR.

&&

.MARINE...
HIGH PRESSURE WILL SLOWLY MOVE SOUTHEAST ACROSS THE EASTERN GREAT
LAKES REGION WHILE A WARM FRONT APPROACHES FROM THE SOUTHWEST.
LOCALLY MARINE INFLUENCES WILL DOMINATE THE WIND AND WAVE CONDITIONS
TODAY. A COLD FRONT WILL MOVE THROUGH TONIGHT AND BRING LIGHT
NORTHWESTERLY WINDS TO THE LAKES. THERE WILL BE A CHANCE FOR SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...SFM/TMA
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...SFM/TMA
MARINE...TMA
Hazardous weather outlook, Jun 4, 5:09 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
509 AM EDT SAT JUN 4 2011

NYZ001>008-010>014-019>021-085-050915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
509 AM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-050915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
509 AM EDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 4, 11:17 AM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1117 AM EDT SAT JUN 4 2011

NYZ001-010-085-041830-
NIAGARA-NORTHERN ERIE-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...BUFFALO...
ORCHARD PARK...SPRINGVILLE
1117 AM EDT SAT JUN 4 2011

AT 1115 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED
A CLUSTER OF SHOWERS AND THUNDERSTORMS...THESE SHOWERS AND
THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS UP TO 30 MPH AND FREQUENT LIGHTNING. THESE STORMS ARE MOVING
TO THE SOUTHEAST AT 30 MPH AND ARE EXPECTED TO CROSS THE REGION
THROUGH 100 PM.

AR

NYZ019-041830-
CHAUTAUQUA-
INCLUDING THE CITY OF...JAMESTOWN
1117 AM EDT SAT JUN 4 2011

AT 1115 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED
A CLUSTER OF SHOWERS AND THUNDERSTORMS...THESE SHOWERS AND
THUNDERSTORMS ARE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS UP TO 30 MPH AND FREQUENT LIGHTNING. THESE STORMS ARE MOVING
TO THE SOUTHEAST AT 30 MPH AND ARE EXPECTED TO CROSS THE REGION
THROUGH 100 PM.

AR

Nearby

Special Marine Warnings in New York, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.